Mathematical Modeling for a CHIKV Transmission Under the Influence of Periodic Environment

Main Article Content

Miled El Hajji, Nawaf Salah Alharbi, Mohammed H. Alharbi


We studied a simple mathematical model for the chikungunya virus (CHIKV) spread under the influence of a seasonal environment with two routes of infection. We investigated the existence and the uniqueness of a bounded positive solution, and we showed that the system admits a global attractor set. We calculated the basic reproduction number R0 for the both cases, the fixed and seasonal environment which permits us to characterise both, the extinction and the persistence of the disease with regard to the values of R0. We proved that the virus-free equilibrium point is globally asymptotically stable if R0≤1, while the disease will persist if R0>1. Finally, we gave some numerical examples confirming the theoretical findings.

Article Details


  1. Y. Nakata, T. Kuniya, Global Dynamics of a Class of Seirs Epidemic Models in a Periodic Environment, J. Math. Anal. Appl. 363 (2010), 230–237.
  2. M.E. Hajji, A.H. Albargi, A Mathematical Investigation of an “SVEIR” Epidemic Model for the Measles Transmission, Math. Biosci. Eng. 19 (2022), 2853–2875.
  3. A. Alshehri, M. El Hajji, Mathematical Study for Zika Virus Transmission With General Incidence Rate, AIMS Math. 7 (2022), 7117–7142.
  4. A.A. Alsolami, M. El Hajji, Mathematical Analysis of a Bacterial Competition in a Continuous Reactor in the Presence of a Virus, Mathematics. 11 (2023), 883.
  5. A.H. Albargi, M. El Hajji, Bacterial Competition in the Presence of a Virus in a Chemostat, Mathematics. 11 (2023), 3530.
  6. M. El Hajji, S. Sayari, A. Zaghdani, Mathematical Analysis of an “SIR” Epidemic Model in a Continuous Reactor - Deterministic and Probabilistic Approaches, J. Korean Math. Soc. 58 (2021), 45–67.
  7. M.H. Alharbi, Global investigation for an “SIS” model for COVID-19 epidemic with asymptomatic infection, Math. Biosci. Eng. 20 (2023), 5298–5315.
  8. A. M. Elaiw, S. E. Almalki, A. Hobiny, Global Dynamics of Chikungunya Virus With Two Routes of Infection, J. Comput. Anal. Appl. 28 (2020), 481–490.
  9. A.M. Elaiw, S.E. Almalki, A.D. Hobiny, Global Dynamics of Humoral Immunity Chikungunya Virus With Two Routes of Infection and Holling Type-II, J. Math. Comput. Sci. 19 (2019), 65–73.
  10. A.M. Elaiw, T.O. Alade, S.M. Alsulami, Analysis of Latent CHIKV Dynamics Models With General Incidence Rate and Time Delays, J. Biol. Dyn. 12 (2018), 700–730.
  11. A.M. Elaiw, T.O. Alade, S.M. Alsulami, Analysis of Within-Host CHIKV Dynamics Models With General Incidence Rate, Int. J. Biomath. 11 (2018), 1850062.
  12. M. El Hajji, Modelling and Optimal Control for Chikungunya Disease, Theory Biosci. 140 (2020), 27–44.
  13. S. Alsahafi, S. Woodcock, Mathematical Study for Chikungunya Virus with Nonlinear General Incidence Rate, Mathematics. 9 (2021), 2186.
  14. M. El Hajji, A. Zaghdani, S. Sayari, Mathematical Analysis and Optimal Control for Chikungunya Virus With Two Routes of Infection With Nonlinear Incidence Rate, Int. J. Biomath. 15 (2021), 2150088.
  15. M. El Hajji, Mathematical Modeling for Anaerobic Digestion Under the Influence of Leachate Recirculation, AIMS Math. 8 (2023), 30287–30312.
  16. D. Xiao, Dynamics and Bifurcations on a Class of Population Model With Seasonal Constant-Yield Harvesting, Discr. Contin. Dyn. Syst. - B. 21 (2016), 699–719.
  17. N. Bacaër, S. Guernaoui, The Epidemic Threshold of Vector-Borne Diseases With Seasonality, J. Math. Biol. 53 (2006), 421–436.
  18. N. Bacaër, Approximation of the Basic Reproduction Number R0 for Vector-Borne Diseases with a Periodic Vector Population, Bull. Math. Biol. 69 (2007), 1067–1091.
  19. N. Bacaër, R. Ouifki, Growth Rate and Basic Reproduction Number for Population Models With a Simple Periodic Factor, Math. Biosci. 210 (2007), 647–658.
  20. J. Ma, Z. Ma, Epidemic Threshold Conditions for Seasonally Forced SEIR Models, Math. Biosci. Eng. 3 (2006), 161–17.
  21. T. Zhang, Z. Teng, On a Nonautonomous SEIRS Model in Epidemiology, Bull. Math. Biol. 69 (2007), 2537–2559.
  22. S. Guerrero-Flores, O. Osuna, C.V. de Leon, Periodic Solutions for Seasonal SIQRS Models With Nonlinear Infection Terms, Electron. J. Differ. Equ. 2019 (2019), 92.
  23. W. Wang, X.Q. Zhao, Threshold Dynamics for Compartmental Epidemic Models in Periodic Environments, J. Dyn. Differ. Equ. 20 (2008), 699–717.
  24. M. El Hajji, D.M. Alshaikh, N.A. Almuallem, Periodic Behaviour of an Epidemic in a Seasonal Environment with Vaccination, Mathematics. 11 (2023), 2350.
  25. M. El Hajji, R.M. Alnjrani, Periodic Trajectories for HIV Dynamics in a Seasonal Environment With a General Incidence Rate, Int. J. Anal. Appl. 21 (2023), 96.
  26. M. El Hajji, R.M. Alnjrani, Periodic Behaviour of HIV Dynamics With Three Infection Routes, Mathematics, In Press.
  27. M. El Hajji, Periodic Solutions for Chikungunya Virus Dynamics in a Seasonal Environment With a General Incidence Rate, AIMS Math. 8 (2023), 24888–24913.
  28. M.H. Alharbi, F.K. Alalhareth, M.A. Ibrahim, Analyzing the Dynamics of a Periodic Typhoid Fever Transmission Model with Imperfect Vaccination, Mathematics. 11 (2023), 3298.
  29. F.K. Alalhareth, M.H. Alharbi, M.A. Ibrahim, Modeling Typhoid Fever Dynamics: Stability Analysis and Periodic Solutions in Epidemic Model with Partial Susceptibility, Mathematics. 11 (2023), 3713.
  30. O. Diekmann, J.A.P. Heesterbeek, J.A.J. Metz, On the Definition and the Computation of the Basic Reproduction Ratio R0 in Models for Infectious Diseases in Heterogeneous Populations, J. Math. Biol. 28 (1990), 365–382.
  31. P. van den Driessche, J. Watmough, Reproduction Numbers and Sub-Threshold Endemic Equilibria for Compartmental Models of Disease Transmission, Math. Biosci. 180 (2002), 29–48.
  32. O. Diekmann, J.A.P. Heesterbeek, M.G. Roberts, The Construction of Next-Generation Matrices for Compartmental Epidemic Models, J. R. Soc. Interface. 7 (2009), 873–885.
  33. J.P. La Salle, The Stability of Dynamical Systems, SIAM, 1976.
  34. F. Zhang, X.Q. Zhao, A Periodic Epidemic Model in a Patchy Environment, J. Math. Anal. Appl. 325 (2007), 496–516.
  35. X.Q. Zhao, Dynamical Systems in Population Biology, CMS Books in Mathematics, Springer, 2003.